Alert archive / Illinois / Wind Advisories in 2020
Wind Advisory 8, NWS Chicago, IL
NWS Chicago, IL issued this wind advisory at Jun 9, 2020, 2:33 AM CDT for 18 counties in Illinois; 5 counties in Indiana. It took effect at Jun 9, 2020, 12:00 PM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jun 9, 2020, 2:33 AM CDT (07:33 UTC)
- In effect from
- Jun 9, 2020, 12:00 PM CDT
- Expired
- Jun 10, 2020, 12:00 AM CDT
- In force
- 12 hr
- Issued by
- NWS Chicago, IL
All 23 counties
Boone County, IL, Cook County, IL, DeKalb County, IL, DuPage County, IL, Ford County, IL, Grundy County, IL, Iroquois County, IL, Kane County, IL, Kankakee County, IL, Kendall County, IL, Lake County, IL, LaSalle County, IL, Lee County, IL, Livingston County, IL, McHenry County, IL, Ogle County, IL, Will County, IL, Winnebago County, IL, Benton County, IN, Jasper County, IN, Lake County, IN, Newton County, IN, Porter County, IN
The radar
The Chicago radar (KLOT), 12 km from the middle of the area, began a volume at 07:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 7.6 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2526 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- -74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
053 WWUS73 KLOT 090733 NPWLOT URGENT - WEATHER MESSAGE National Weather Service Chicago IL 233 AM CDT Tue Jun 9 2020 ILZ006-012-013-019>021-023-032-033-039-103>108-INZ001-002-010-011- 019-091545- /O.NEW.KLOT.WI.Y.0008.200609T1700Z-200610T0300Z/ Lake IL-Kane-DuPage-La Salle-Kendall-Grundy-Kankakee-Livingston- Iroquois-Ford-Northern Cook-Central Cook-Southern Cook- Northern Will-Southern Will-Eastern Will-Lake IN-Porter-Newton- Jasper-Benton- Including the cities of Waukegan, Buffalo Grove, Mundelein, Gurnee, Aurora, Elgin, Naperville, Wheaton, Downers Grove, Lombard, Carol Stream, Ottawa, Streator, La Salle, Mendota, Marseilles, Oswego, Yorkville, Plano, Morris, Coal City, Minooka, Kankakee, Bourbonnais, Bradley, Pontiac, Dwight, Fairbury, Watseka, Gilman, Paxton, Gibson City, Evanston, Des Plaines, Schaumburg, Palatine, Northbrook, Chicago, Cicero, Oak Lawn, Oak Park, La Grange, Calumet City, Oak Forest, Lemont, Orland Park, Park Forest, Joliet, Bolingbrook, Plainfield, Mokena, Channahon, Manhattan, Wilmington, Crete, Peotone, Beecher, Gary, Hammond, Merrillville, Portage, Valparaiso, Chesterton, Roselawn, Kentland, Morocco, Rensselaer, DeMotte, Fowler, and Oxford 233 AM CDT Tue Jun 9 2020 /333 AM EDT Tue Jun 9 2020/ ...WIND ADVISORY IN EFFECT FROM NOON CDT /1 PM EDT/ TODAY TO 10 PM CDT /11 PM EDT/ THIS EVENING... * WHAT...Southeast to south winds 20 to 25 mph with gusts up to 45 mph expected. * WHERE...Eastern Illinois and northwestern Indiana. * WHEN...This afternoon and evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
4 follow-up statements
168 WWUS73 KLOT 091543 NPWLOT URGENT - WEATHER MESSAGE National Weather Service Chicago IL 1043 AM CDT Tue Jun 9 2020 ILZ008-010-011-100000- /O.EXA.KLOT.WI.Y.0008.200609T1700Z-200610T0300Z/ Ogle-Lee-De Kalb- Including the cities of Rochelle, Oregon, Byron, Dixon, DeKalb, and Sycamore 1043 AM CDT Tue Jun 9 2020 ...WIND ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...Southeast to south winds 20 to 25 mph with gusts up to 45 mph expected. * WHERE...Ogle, Lee and De Kalb Counties. * WHEN...This afternoon and evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ ILZ006-012-013-019>021-023-032-033-039-103>108-INZ001-002-010-011- 019-100000- /O.CON.KLOT.WI.Y.0008.200609T1700Z-200610T0300Z/ Lake IL-Kane-DuPage-La Salle-Kendall-Grundy-Kankakee-Livingston- Iroquois-Ford-Northern Cook-Central Cook-Southern Cook- Northern Will-Southern Will-Eastern Will-Lake IN-Porter-Newton- Jasper-Benton- Including the cities of Waukegan, Buffalo Grove, Mundelein, Gurnee, Aurora, Elgin, Naperville, Wheaton, Downers Grove, Lombard, Carol Stream, Ottawa, Streator, La Salle, Mendota, Marseilles, Oswego, Yorkville, Plano, Morris, Coal City, Minooka, Kankakee, Bourbonnais, Bradley, Pontiac, Dwight, Fairbury, Watseka, Gilman, Paxton, Gibson City, Evanston, Des Plaines, Schaumburg, Palatine, Northbrook, Chicago, Cicero, Oak Lawn, Oak Park, La Grange, Calumet City, Oak Forest, Lemont, Orland Park, Park Forest, Joliet, Bolingbrook, Plainfield, Mokena, Channahon, Manhattan, Wilmington, Crete, Peotone, Beecher, Gary, Hammond, Merrillville, Portage, Valparaiso, Chesterton, Roselawn, Kentland, Morocco, Rensselaer, DeMotte, Fowler, and Oxford 1043 AM CDT Tue Jun 9 2020 /1143 AM EDT Tue Jun 9 2020/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT /11 PM EDT/ THIS EVENING... * WHAT...Southeast to south winds 20 to 25 mph with gusts up to 45 mph expected. * WHERE...Eastern Illinois and northwestern Indiana, including the Chicago metro. * WHEN...This afternoon and evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Kluber
320 WWUS73 KLOT 091942 NPWLOT URGENT - WEATHER MESSAGE National Weather Service Chicago IL 242 PM CDT Tue Jun 9 2020 ILZ003>005-100345- /O.EXB.KLOT.WI.Y.0008.000000T0000Z-200610T0500Z/ Winnebago-Boone-McHenry- Including the cities of Rockford, Belvidere, Crystal Lake, Algonquin, McHenry, and Woodstock 242 PM CDT Tue Jun 9 2020 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... * WHAT...Southeast to south winds 20 to 25 mph with gusts up to 45 mph expected. Gusts of 50 to 55 mph with any shower or thunderstorm through early evening. * WHERE...Winnebago, Boone and McHenry Counties. * WHEN...Until midnight CDT tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS... PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ ILZ006-008-010>013-103-104-100345- /O.EXT.KLOT.WI.Y.0008.000000T0000Z-200610T0500Z/ Lake IL-Ogle-Lee-De Kalb-Kane-DuPage-Northern Cook-Central Cook- Including the cities of Waukegan, Buffalo Grove, Mundelein, Gurnee, Rochelle, Oregon, Byron, Dixon, DeKalb, Sycamore, Aurora, Elgin, Naperville, Wheaton, Downers Grove, Lombard, Carol Stream, Evanston, Des Plaines, Schaumburg, Palatine, Northbrook, Chicago, Cicero, Oak Lawn, Oak Park, and La Grange 242 PM CDT Tue Jun 9 2020 ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... * WHAT...Southeast to south winds 20 to 25 mph with gusts up to 45 mph expected. Gusts of 50 to 55 mph with any shower or thunderstorm through early evening. * WHERE...North-central and northeast Illinois. * WHEN...Until midnight CDT tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ ILZ019>021-023-032-033-039-105>108-INZ001-002-010-011-019-100300- /O.CON.KLOT.WI.Y.0008.000000T0000Z-200610T0300Z/ La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford- Southern Cook-Northern Will-Southern Will-Eastern Will-Lake IN- Porter-Newton-Jasper-Benton- Including the cities of Ottawa, Streator, La Salle, Mendota, Marseilles, Oswego, Yorkville, Plano, Morris, Coal City, Minooka, Kankakee, Bourbonnais, Bradley, Pontiac, Dwight, Fairbury, Watseka, Gilman, Paxton, Gibson City, Calumet City, Oak Forest, Lemont, Orland Park, Park Forest, Joliet, Bolingbrook, Plainfield, Mokena, Channahon, Manhattan, Wilmington, Crete, Peotone, Beecher, Gary, Hammond, Merrillville, Portage, Valparaiso, Chesterton, Roselawn, Kentland, Morocco, Rensselaer, DeMotte, Fowler, and Oxford 242 PM CDT Tue Jun 9 2020 /342 PM EDT Tue Jun 9 2020/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT /11 PM EDT/ THIS EVENING... * WHAT...Southeast to south winds 20 to 25 mph with gusts up to 45 mph expected. Gusts of 50 to 55 mph with any shower or thunderstorm through early evening. * WHERE...Eastern Illinois south of U.S. 30 and northwestern Indiana. * WHEN...Through mid-evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
541 WWUS73 KLOT 100255 NPWLOT URGENT - WEATHER MESSAGE National Weather Service Chicago IL 955 PM CDT Tue Jun 9 2020 ILZ019>021-023-032-033-039-105>108-INZ001-002-010-011-019-100400- /O.EXP.KLOT.WI.Y.0008.000000T0000Z-200610T0300Z/ La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford- Southern Cook-Northern Will-Southern Will-Eastern Will-Lake IN- Porter-Newton-Jasper-Benton- Including the cities of Ottawa, Streator, La Salle, Mendota, Marseilles, Oswego, Yorkville, Plano, Morris, Coal City, Minooka, Kankakee, Bourbonnais, Bradley, Pontiac, Dwight, Fairbury, Watseka, Gilman, Paxton, Gibson City, Calumet City, Oak Forest, Lemont, Orland Park, Park Forest, Joliet, Bolingbrook, Plainfield, Mokena, Channahon, Manhattan, Wilmington, Crete, Peotone, Beecher, Gary, Hammond, Merrillville, Portage, Valparaiso, Chesterton, Roselawn, Kentland, Morocco, Rensselaer, DeMotte, Fowler, and Oxford 955 PM CDT Tue Jun 9 2020 /1055 PM EDT Tue Jun 9 2020/ ...WIND ADVISORY WILL EXPIRE AT 10 PM CDT /11 PM EDT/ THIS EVENING... Winds have diminished since earlier this evening, and will continue to diminish overnight. Therefore the wind advisory will be allowed to expire as scheduled at 10 pm CDT. $$ ILZ003>006-008-010>013-103-104-100500- /O.CON.KLOT.WI.Y.0008.000000T0000Z-200610T0500Z/ Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage- Northern Cook-Central Cook- Including the cities of Rockford, Belvidere, Crystal Lake, Algonquin, McHenry, Woodstock, Waukegan, Buffalo Grove, Mundelein, Gurnee, Rochelle, Oregon, Byron, Dixon, DeKalb, Sycamore, Aurora, Elgin, Naperville, Wheaton, Downers Grove, Lombard, Carol Stream, Evanston, Des Plaines, Schaumburg, Palatine, Northbrook, Chicago, Cicero, Oak Lawn, Oak Park, and La Grange 955 PM CDT Tue Jun 9 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... * WHAT...Southwest winds 20 to 25 mph with gusts up to 45 mph. * WHERE...Portions of north central and northeast Illinois. * WHEN...Until midnight CDT tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
893 WWUS73 KLOT 100455 NPWLOT URGENT - WEATHER MESSAGE National Weather Service Chicago IL 1155 PM CDT Tue Jun 9 2020 ILZ003>006-008-010>013-103-104-100600- /O.EXP.KLOT.WI.Y.0008.000000T0000Z-200610T0500Z/ Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage- Northern Cook-Central Cook- Including the cities of Rockford, Belvidere, Crystal Lake, Algonquin, McHenry, Woodstock, Waukegan, Buffalo Grove, Mundelein, Gurnee, Rochelle, Oregon, Byron, Dixon, DeKalb, Sycamore, Aurora, Elgin, Naperville, Wheaton, Downers Grove, Lombard, Carol Stream, Evanston, Des Plaines, Schaumburg, Palatine, Northbrook, Chicago, Cicero, Oak Lawn, Oak Park, and La Grange 1155 PM CDT Tue Jun 9 2020 ...WIND ADVISORY WILL EXPIRE AT MIDNIGHT CDT TONIGHT... While it will remain breezy overnight, winds will continue to slowly diminish as the remnant circulation of former tropical storm Cristobal moves away from the region to the north. Therefore the wind advisory will be allowed to expire as of midnight CDT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this wind advisory went out at Jun 9, 2:17 AM CDT, 16 minutes earlier.
Area forecast discussion, Jun 9, 2:17 AM CDT, 16 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
217 AM CDT Tue Jun 9 2020
.SHORT TERM...
317 PM CDT
Through Tuesday Night...
Plenty of unpack with the forecast through the next 48 hours. The
main forecast messages remain with some ability to provide more
specificity, although a couple aspects remain modestly uncertain
for this close in timing owing to subtle differences in system
track and evolution. The messages are:
- Tuesday mid-afternoon through mid-evening (~3-11 p.m.) likely
being the main window of impact for our area
- Strong winds with regular gusts of 35-45 mph, potential for
sporadic 50+ mph during this time, while Wednesday's winds look
less impacting than they had
- Scattered severe storm threat, even some of the activity not
having much or any lightning
- Period of tropical-like rainfall rates overlapping the late day
commute
Today finds the area under a stout upper level ridge, with
suppression aloft likely being enhanced around the outer
periphery of now Tropical Depression Cristobal which is near the
Arkansas/Mississippi border slowly moving north. Temperatures of
89 to 94 over dew points around 50 will be prevalent through 5
p.m. before gradual cooling. The outer spiraling cirrus edge of
Cristobal will spread northward over the area this evening and
then thicken overnight with lows of 65-70.
Guidance has gradually honed more in on the solution track of the
remnant mid-level to surface circulation of Cristobal, taking it
northward right over the Mississippi River. This is forecast by
the National Hurricane Center to be centered just north of the
Quad Cities by late day Tuesday. As a continued warm core system
it should be retaining primarily tropical-like characteristics,
though some mid-latitude / extratropical evolution may be starting
and likely will more rapidly Tuesday night as the system tracks
north of the area. The strongest 925 mb winds of near 50 kt over
the area are forecast to be mid-late afternoon through mid-
evening, and this is coincident with the near-record high absolute
moisture values (PWATS of 2.25 inches) and the developing
negative tilt of the mid-level circulation. A probable key to both
wind magnitude and severe potential is if any destabilization can
be achieved in that lowest km or two of the troposphere to result
in momentum transfer of stronger winds and for parcels in an
vorticity-rich low-level environment to achieve LFC heights.
.Tuesday Synoptic Winds...
Confidence remains high on a period of strong southeast to south
winds Tuesday afternoon and Tuesday evening, but lower on the peak
wind gust magnitudes and how prevalent these will be. For this
reason, opted to hold off on any wind headlines and allow the
evening and midnight shifts to take another look at the latest
guidance trends.
As the center of TD Cristobal lifts northward near the Mississippi
River on Tuesday afternoon, a corridor of stout pressure falls
will overspread the region as the system's strong low level wind
fields arrive. Even at about 24 hours out, there are non trivial
differences in the model guidance with respect to the exact track
and strength of Cristobal. In addition, there is uncertainty on
mixing depths as the peak low level jet magnitude arrives Tuesday
afternoon into Tuesday evening. This is because the low level
wind core will be in tandem with the rain bands, which will lower
mixing depths. ECMWF and UKMET are most concerning from a wind
perspective, as they still deepen the low to sub 990 mb at our
latitude, with GFS not quite as deep, but forecast soundings still
suggesting 40+ kt speeds not too far above 1000 ft AGL could be
mixed down. NAM had weakest and farthest east solution of the 12z
cycle. It could be an outlier, but not confident enough to
completely discount that idea.
Think that we're likely headed for needing a Wind Advisory for a
portion of the area, most likely the southeast 1/2 or 2/3 of the
CWA given NHC consensus low pressure track. With such strong winds
off the deck, even if diminishing mixing heights render 45+ mph
gusts somewhat less frequent, even aside from deeper convection,
showers may be able to tap into the stronger winds aloft. Given
the lingering uncertainty on exact timing, duration and areas
impacted, opted to hold off on a Wind Advisory issuance with this
forecast package in collaboration with neighboring offices. As
mentioned above, wind direction with strongest winds will start
out southeasterly and then shift to south and then south-southwest,
with speeds then gradually easing by midnight or so as direction
becomes more southwesterly. Will message gusts up to 40-45 mph,
with gusts of 50+ mph still possible, especially in heavier showers.
.Tuesday Severe Potential...
The pattern in the mid-level heights, low-level wind field,
surface winds, and just being in the right front quadrant of an
inland tropical system are concerning for rotating storms.
However, instability may be nearly nil if the rain shield is large
and steady enough during the afternoon into early evening. Any
arc-like structures or more scattered activity that develops will
be more susceptible to subtle heating and destabilizing to
support tapping into the strong wind field and providing some
depth to rotating updrafts for isolated severe wind and tornado
potential. The trend is slightly later in this timing, more later
afternoon into mid evening, which is when low-level instability
from central Illinois is likely to advect northward into at least
the southern forecast area and possibly all the way up to Chicago.
Lightning is likely to be limited especially with any activity
within the main rain area. In terms of convective wind potential,
given 50 kt flow at 2000 ft and very limited inversion, any
deeper storms would be able to maximize that and could produce
isolated damaging winds. For tornado potential, some if not
numerous rotating updrafts are likely late day into Tuesday
evening just south or into the CWA, again depending on if
activity can get into more of a mode or arcs/scattered to harness
some destabilization. The potential is there for tornadoes to be
of a short-lived nature given the shear highly outweighing the
instability, and just a rich moist environment too. It's not
impossible some more true supercell structures could develop in
east central IL and graze into the far southeast forecast area
given trajectories of deeper instability, especially early Tuesday
evening (7-10 p.m.).
.Tuesday Heavy Rain Potential...
The longer duration heavier rainfall with Crisotbal's remnants
observationally upstream and into Tuesday model solutions looks
to be near and just west of the center of circulation. This has
some buffer before overlapping north central Illinois, so that's a
good sign. Given the absolute moisture values though, periodic
heavy rainfall rates within a 3-6 hour window sometime within mid-
afternoon through mid-evening are likely. This would overlap the
commute time and given tropical-like rain, this could sharply
reduce visibility and lead to localized flooding and temporary
hydroplaning concerns. But this threat does look much more
localized especially compared to a couple of the more widespread
May events. Total forecast rainfall through Tuesday night is
likely to exceed one inch in places, most favored along/north of
I-88. We are not expecting rises in rivers to be significant at
this time.
.Beach Hazards and Lakeshore Flooding...
For northeast Illinois, a period of stronger mainly onshore winds
(southeast direction) will be seen later Tuesday morning into the
evening. This will be enough to support dangerous swimming
conditions and could result in low end lakeshore flooding. This
does not look to be a significant lakeshore flooding event.
MTF/RC
&&
.LONG TERM...
217 AM CDT
Wednesday night through Monday...
Unlike during the short term period, the long term period is
looking mainly dry and quiet. A cool weather pattern looks to set
up across the region for the upcoming weekend as an upper trough
looks to set up over much of the eastern CONUS. This will help
push a backdoor cold front southward over the area late Friday.
We could see a few isolated showers with the front on Friday, but
at this time the chances are low and have been left out of the
forecast. Surface high pressure will build over the Great Lakes in
the wake of the front, and will remain dominate here through the
weekend.
Overall, this pattern will set up another stretch of some
pleasant, but cool weather across the area. Easterly surface
winds will create the coolest weather along the lakeshore of Lake
Michigan where temperatures will likely remain in the 60s for
daytime highs on Saturday and Sunday. Inland areas also look to be
on the cool side of average, with temperatures expected to be in
the 70s.
Temperatures do look to moderate early next week. However,
forecast confidence on the overall larger scale pattern across
the country is rather low this far out. Forecast guidance
suggests that the eastern CONUS trough could evolve into a closed
upper low somewhere over the southeastern CONUS early next week.
Unfortunately, specifics in how this sets up, and what local
weather impacts it has (if any) remains unclear at this time. For
this reason, I did not stray from the blended guidance early next
week.
KJB
&&
.AVIATION...
For the 06Z TAFs...
The remnants of Tropical Depression Cristobal will adversely
impact the weather across the terminals this afternoon and into
tonight. The primary weather hazardous and concerns will be:
-The timing of the bands of heavy rainfall this afternoon, and the
associated CIGs and VSBYs associated with them.
-Strong south-southeasterly wind gusts this afternoon and evening.
-The potential for an additional period of showers and
thunderstorms from mid to late this evening into the early
overnight hours.
High clouds are already beginning to shift over the area as the
center of the tropical depression at 05Z is over north central AR
near KCCA. Expect this system to continue northward across the
Mississippi Valley today, and reaching near to near the Quad
cities area by early this evening. This track will result in the
heaviest, most persistent tropical rainfall remaining west of the
area. However, multiple transient bands with brief periods of
heavy showers are likely to push northward over the terminals by
mid afternoon (after 19z). Given the deep tropical moisture
associated with the incoming airmass, these showers will be
capable of producing brief periods with VSBYs in the 1 to 2 mile
range. We also cannot rule out a few embedded thunderstorms with
this activity this afternoon, but the coverage of the thunder may
remain more widely scattered through the early evening.
Winds will also be increasing this afternoon out of the southeast
as the center of the system shifts over far west central IL. Wind
gusts around, or a bit above 30 kt are likely, and the rain
showers could result in some periods of even stronger winds up
around 40 kt for brief periods.
As we head into the evening hours, especially past 01z, it
appears we could see a break in the showers, or least they will
become more scattered for a period. However, it appears that
another round of heavy showers and even thunderstorms may develop
along the southern periphery of the exiting storm system this
evening after about 03z. If these storms materialize, they could
impact most of the area terminals through around 08z Wednesday. At
this time I felt it prudent to add in a prob30 mention for these
until it becomes clearer on the exact timing of them.
Expect winds to shift out of the south-southwest for tonight, and
while the speeds are likely to remain elevated, it appears that
low-level wind shear could be an issue later this evening. Winds
about 2,000 FT AGL could reach speeds up around 55 KT during this
period.
KJB
&&
.MARINE...
406 PM CDT
A very active period of weather is expected across the lake
Tuesday and possibly on Wednesday. This includes a threat for
showers and storms along with a couple of periods of strong winds.
Tropical Depression Cristobal is expected to track northward up
the Mississippi Valley through Tuesday, then it appears that it
may interact favorably with the evolving upper level flow pattern
across the central CONUS to result in strengthening surface low
Tuesday evening over WI. The combination of a strengthening
surface low and its fast northward movement should support a
period of strong southerly winds late Tuesday and Tuesday evening.
It is for this reason that a gale watch remains in effect for
Lake Michigan during this time, with the potential for a period of
35 to 40 kt southerly wind gusts. Showers and thunderstorms are
also likely to be moving across southern Lake Michigan into
Tuesday evening, and these could easily result in even stronger
localized winds in excess of 50 kt.
Wind speeds will then ease Tuesday night as the remnants of Cristobal
quickly shift northward over Lake Superior. Most of the model guidance
has backed off on the winds for Wednesday, though the potential still
exists for stronger southwest to west winds Wednesday afternoon into
Wednesday evening. With much lower confidence in trends on Wednesday,
opted to focus the gale watch on the Tuesday afternoon and evening
portion of the event and cancel the Wednesday portion of the watch.
KJB/Castro
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...Beach Hazards Statement...ILZ103-ILZ104...10 AM Tuesday to 10 PM
Tuesday.
Beach Hazards Statement...ILZ006...10 AM Tuesday to 1 AM
Wednesday.
IN...None.
LM...Gale Watch...LMZ740-LMZ741-LMZ742-LMZ743-LMZ744-LMZ745...4 PM
Tuesday to 1 AM Wednesday.
Small Craft Advisory...LMZ740-LMZ741-LMZ742-LMZ743-LMZ744-
LMZ745...10 AM Tuesday to 4 PM Tuesday.
&&
Visit us at weather.gov/chicago
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSChicago
www.twitter.com/NWSChicago
www.youtube.com/NWSChicagoHazardous weather outlook, Jun 8, 4:16 PM CDT, 10 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Chicago/Romeoville IL 416 PM CDT Mon Jun 8 2020 ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002- 010-011-019-092130- Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage- La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford- Northern Cook-Central Cook-Southern Cook-Northern Will- Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton- 416 PM CDT Mon Jun 8 2020 /516 PM EDT Mon Jun 8 2020/ This Hazardous Weather Outlook is for portions of North Central Illinois...Northeast Illinois and Northwest Indiana. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Tuesday... Elevated Severe Thunderstorm Risk. Limited Flooding Risk. Elevated Non Thunderstorm Wind Risk. Limited Lakeshore Flood Risk. High Swim Risk. Wednesday... Limited Thunderstorm Risk. Saturday... High Swim Risk. DISCUSSION: The remnants of tropical storm Cristobal will move across the area Tuesday afternoon into Tuesday evening. There is a chance for isolated thunderstorms that could pose a brief tornado or localized damaging wind threat. Showers with brief torrential rainfall are likely. Outside of any thunderstorms, southeast winds gusting to 40 mph are likely Tuesday afternoon...shifting to the southwest Tuesday evening. Strong southeast winds Tuesday afternoon and early Tuesday evening will create high waves, producing dangerous swimming conditions along the Illinois shore of Lake Michigan as well as the potential for minor lakeshore flooding along the Illinois shore of Lake Michigan. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be necessary through tonight. LMZ740>745-092130- Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 416 PM CDT Mon Jun 8 2020 This Hazardous Weather Outlook is for portions of the Illinois nearshore waters of Lake Michigan and the Indiana nearshore waters of Lake Michigan. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Tuesday... Gale force winds and very hazardous waves are likely. Elevated Severe Thunderstorm Risk. Wednesday... Hazardous conditions for small craft are likely. Limited Thunderstorm Risk. Visit us at http://weather.gov/chicago Follow us on Facebook, Twitter, and Youtube at: www.facebook.com/nwschicago www.twitter.com/nwschicago www.youtube.com/nwschicago
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 2:29 AM CDT | Gale Warning | LOT | 23 hr | |
| Jun 9, 3:01 PM CDT | Severe Thunderstorm Warning | LOT | Cook | 29 min |
| Jun 9, 3:20 PM CDT | Severe Thunderstorm Warning | LOT | Cook, DuPage | 25 min |
| Jun 9, 3:34 PM CDT | Severe Thunderstorm Warning | LOT | Lake, McHenry | 41 min |
| Jun 9, 6:53 PM CDT | Tornado Warning | LOT | Kankakee | 37 min |
| Jun 9, 6:56 PM CDT | Tornado Warning | LOT | Will | 18 min |
Nearby
Wind Advisories in Illinois, 2020Wind Advisories in Indiana, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.